PMRGCAuk
7,383 members12,110 posts

Doctor is stumped (American for confused)

My Doctor just wrote to me after a consult with Rhuemetologist. Her n I feel my PMR is almost if not gone. BUT she said my labs are back up and she can't figure why since I am back p to 20mgs. She said the Rhuemetologist said GCA normally is under better control than PMR.

I have gone to Urgent care and the ER in this last week with cardiac stuff. I was given more metoprolol and in a few days my heart has stopped trying to leave my chest.

So,

She said she want to run a barrage of tests on me as she is worried she is missing something. I came to her already diagnosed so she wants to make sure what is going on.

I almost always have a dull ache over my right temple and when I get the occasional jaw ache it is also on the right side. I am perplexed as my C-reactive protein has been rising with the last three tests. My WBC is always high and we just assumed it was the prednisone..

Any thought ...oh n I went and saw my eye physician for my aching right eyeball and I checked out fine no rise in pressure stayed the same a tad high but down from before which he blames on the prednisone.

Other than that life is pretty good...

11 Replies
oldestnewest

Lin-Calif

There are others who will answer this better, but can I ask if the 20mgs are Steroids (Prednisolone in UK) Reason, the symptoms are aligned with GCA and could get very serious if you're not on steroids. 20mgs if steroids (Looks like it is, re reading you note) you may not be taking enough to control GCA, you need action & fast.

Reply

See below I put your answer David in wrong reply box

Reply

It is British for confused too! You seem to be in competent hands. Glad that life is mostly good. Keep a careful watch on those eye, head and jaw symptoms though. GCA may not have done with you yet. You have been sounding great for ages though, unless you are just stiff upper lip ( British for uncomplaining).

Reply

Yeah my doctor is great. She actually listens to me. As to the stiff upper lip I try to keep it but on occasion it goes messy on me.

Reply

I am actually 'confused' have you been diagnosed from the beginning with both PMR and GCA?

If you were and have been treated for GCA, then after two years, you should have had both the Aorta and Pulmonary arteries checked.

If not and you were diagnosed with PMR and treated for PMR only, then it is quite possible that the higher doses for pmr may have just been enough to hold the GCA in check and as you lowered the dose - the GCA is not being controlled.

You can read the whole shebang but following this link:

pmr-gca-northeast.org.uk/us...

BSR Guidelines on Diagnosis and Treatment of GCA and just underneath that link the Guidelines for Diagnosis and Treatment of PMR.

You can also download them, Knowledge is Power.

Me: GCA 5 years Remission 6 years.

Reply

I started with PMR and about 4-5 months later was diagnosed with GCA and prednisone was bumped up to 50 mgs.

Reply

WHY do you think the PMR is almost gone?

Reply

Well, I don't have any muscular pains and maybe it is under control with the prednisone. The only symptoms I get is all GCA whenever I flair. In fact all three times it was only GCA symptoms that showed up.

Now before you share I should stay on 20 I will tell you why I am going to 18 mgs. At 20 I get cardiac issues and hope that 18 will keep everything at bay.

The cardiac issues are skipping beats, tachycardia, and a feeling my heart gets claustrophobic and is trying to get out but can't find the door anywhere.

So in order to keep that at bay I need less prednisone

Reply

If you are on 18mg of pred - the PMR SHOULD be masked, That doesn't mean it is gone and anyway, PMR is just a symptom of GCA in this case.

1 like
Reply

Hi, yes I am on 20 mgs well actually I am on a reducing going between 18 mgs to 20 mgs of prednisone. I will land on 18 mgs until this all gets sorted out. 20 mgs gives me more side effects that is why I am going to 18.

Reply

Hope it all gets sorted Lin, you sound very clued up. That heart symptom sounds scary. Take care!

Reply

You may also like...